Alert archive / Washington / Winter Storm Warnings in 2016
Winter Storm Warning 2, NWS Portland, OR
NWS Portland, OR issued this winter storm warning at Nov 23, 2016, 1:37 PM PST. It took effect at Nov 24, 2016, 1:00 AM PST. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2016, 1:37 PM PST (21:37 UTC)
- In effect from
- Nov 24, 2016, 1:00 AM PST
- Expired
- Nov 25, 2016, 8:57 AM PST
- In force
- 32 hr
- Issued by
- NWS Portland, OR
The text
As transmitted.
800 WWUS46 KPQR 232137 WSWPQR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 137 PM PST WED NOV 23 2016 WAZ019-241915- /O.UPG.KPQR.WS.A.0002.161124T1200Z-161125T1200Z/ /O.NEW.KPQR.WS.W.0002.161124T0900Z-161125T1200Z/ SOUTH WASHINGTON CASCADES- INCLUDING THE CITY OF...MOUNT ST. HELENS 137 PM PST WED NOV 23 2016 ...WINTER STORM WARNING IN EFFECT FROM 1 AM THURSDAY TO 4 AM PST FRIDAY FOR THE SOUTH WASHINGTON CASCADES... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 4 AM PST FRIDAY. * TIMING...HEAVIER SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH THURSDAY NIGHT. * SNOW LEVEL...3000 FT TO 4000 FT. * SNOW ACCUMULATION...ADDITIONAL ACCUMULATION OF 15 TO 30 INCHES FROM TONIGHT THROUGH THANKSGIVING NIGHT. * IMPACTS...HIGHER ELEVATION ROADS INCLUDING SECONDARY AND FOREST ROADS MAY BECOME TREACHEROUS OR IMPASSABLE DUE TO HEAVY SNOW. VISIBILITY WILL BE LIMITED IN HEAVIER SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ORZ011-241915- /O.NEW.KPQR.WW.Y.0021.161124T1200Z-161125T1200Z/ NORTHERN OREGON CASCADES- 137 PM PST WED NOV 23 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY FOR THE NORTH OREGON CASCADES... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY. * TIMING...STEADIER SNOW IS EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH THURSDAY NIGHT. * SNOW LEVELS...3500 TO 4500 FT. * SNOW ACCUMULATION...ADDITIONAL ACCUMULATION OF 8 TO 15 INCHES FROM TONIGHT THROUGH THANKSGIVING NIGHT. * IMPACTS...HOLIDAY TRAVELERS WILL ENCOUNTER SNOWY ROADS AND POSSIBLY LIMITED VISIBILITY WHILE DRIVING. ROADS WILL ALSO BECOME SLICK OVERNIGHT AS MELTED SNOW REFREEZES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
5 follow-up statements
905 WWUS46 KPQR 241236 WSWPQR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 436 AM PST THU NOV 24 2016 WAZ019-250000- /O.CON.KPQR.WS.W.0002.000000T0000Z-161125T1200Z/ SOUTH WASHINGTON CASCADES- INCLUDING THE CITY OF...MOUNT ST. HELENS 436 AM PST THU NOV 24 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY FOR THE SOUTH WASHINGTON CASCADES... A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. * TIMING...SNOW WILL CONTINUE THROUGH TONIGHT. * SNOW LEVEL...3000 FT TO 4000 FT. * SNOW ACCUMULATION...ADDITIONAL ACCUMULATION OF 15 TO 30 INCHES TODAY THROUGH LATE TONIGHT. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR LIKELY THIS AFTERNOON AND TONIGHT. * IMPACTS...HIGHER ELEVATION ROADS INCLUDING SECONDARY AND FOREST ROADS MAY BECOME TREACHEROUS OR IMPASSABLE DUE TO HEAVY SNOW. VISIBILITY WILL BE LIMITED IN HEAVIER SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ORZ011-250000- /O.CON.KPQR.WW.Y.0021.000000T0000Z-161125T1200Z/ NORTHERN OREGON CASCADES- 436 AM PST THU NOV 24 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY FOR THE NORTH OREGON CASCADES... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. * TIMING...SNOW AT TIMES THROUGH LATE TONIGHT. * SNOW LEVELS...GENERALLY 4000 TO 4500 FEET. * SNOW ACCUMULATION...ADDITIONAL ACCUMULATION OF 8 TO 18 INCHES THROUGH LATE TONIGHT. HIGHEST AMOUNTS ABOVE 4500 FEET. * IMPACTS...HOLIDAY TRAVELERS WILL ENCOUNTER SNOWY ROADS AND POSSIBLY LIMITED VISIBILITY WHILE DRIVING. ROADS WILL ALSO BECOME SLICK OVERNIGHT AS MELTED SNOW REFREEZES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
948 WWUS46 KPQR 242236 WSWPQR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 236 PM PST THU NOV 24 2016 WAZ019-251200- /O.CON.KPQR.WS.W.0002.000000T0000Z-161125T1200Z/ SOUTH WASHINGTON CASCADES- INCLUDING THE CITY OF...MOUNT ST. HELENS 236 PM PST THU NOV 24 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY FOR THE SOUTH WASHINGTON CASCADES... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. * TIMING...SNOW WILL CONTINUE THROUGH TONIGHT...DECREASING IN INTENSITY AFTER MIDNIGHT. * SNOW LEVEL...AROUND 4000 FT. * SNOW ACCUMULATION...ADDITIONAL ACCUMULATION 6 TO 12 INCHES TONIGHT. * IMPACTS...HIGHER ELEVATION ROADS INCLUDING SECONDARY AND FOREST ROADS MAY BECOME TREACHEROUS OR IMPASSABLE DUE TO HEAVY SNOW. VISIBILITY WILL BE LIMITED IN HEAVIER SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ORZ011-251200- /O.CON.KPQR.WW.Y.0021.000000T0000Z-161125T1200Z/ NORTHERN OREGON CASCADES- 236 PM PST THU NOV 24 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY FOR THE NORTHERN OREGON CASCADES... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. * TIMING...SNOW...DECREASING IN INTENSITY LATE TONIGHT. * SNOW LEVELS...AROUND 4500 FEET. * SNOW ACCUMULATION...ADDITIONAL ACCUMULATION OF 5 TO 9 INCHES TONIGHT. * IMPACTS...HOLIDAY TRAVELERS WILL ENCOUNTER SNOWY ROADS AND LIMITED VISIBILITY WHILE DRIVING. ROADS WILL BE SLICK OVERNIGHT AS MELTED SNOW REFREEZES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
355 WWUS46 KPQR 250102 WSWPQR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 502 PM PST THU NOV 24 2016 WAZ019-251200- /O.CON.KPQR.WS.W.0002.000000T0000Z-161125T1200Z/ SOUTH WASHINGTON CASCADES- INCLUDING THE CITY OF...MOUNT ST. HELENS 502 PM PST THU NOV 24 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY FOR THE SOUTH WASHINGTON CASCADES ABOVE 3000 FT... A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. * TIMING...DECREASING LATE TONIGHT. * SNOW LEVEL...AROUND 3000 FT. * SNOW ACCUMULATION...ADDITIONAL ACCUMULATION 6 TO 12 INCHES TONIGHT. * IMPACTS...HIGHER ELEVATION ROADS INCLUDING SECONDARY AND FOREST ROADS MAY BECOME TREACHEROUS OR IMPASSABLE DUE TO HEAVY SNOW. VISIBILITY WILL BE LIMITED IN HEAVIER SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ORZ011-251200- /O.CON.KPQR.WW.Y.0021.000000T0000Z-161125T1200Z/ NORTHERN OREGON CASCADES- 502 PM PST THU NOV 24 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY FOR THE NORTH OREGON CASCADES ABOVE 4500 FT... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. * TIMING...DECREASING LATE TONIGHT. * SNOW LEVELS...AROUND 4500 FEET. * SNOW ACCUMULATION...ADDITIONAL ACCUMULATION OF 4 TO 8 INCHES TONIGHT. * IMPACTS...HOLIDAY TRAVELERS WILL ENCOUNTER SNOWY ROADS AND LIMITED VISIBILITY WHILE DRIVING. ROADS WILL BE SLICK OVERNIGHT AS MELTED SNOW REFREEZES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
521 WWUS46 KPQR 251131 WSWPQR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 331 AM PST FRI NOV 25 2016 WAZ019-251800- /O.EXT.KPQR.WS.W.0002.000000T0000Z-161125T1800Z/ SOUTH WASHINGTON CASCADES- INCLUDING THE CITY OF...MOUNT ST. HELENS 331 AM PST FRI NOV 25 2016 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE SOUTH WASHINGTON CASCADES... THE WINTER STORM WARNING FOR SNOW IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. * TIMING...SNOW CONTINUING THIS MORNING THEN DECREASING IN THE AFTERNOON. * SNOW LEVEL...AROUND 3500 FT. * SNOW ACCUMULATION...ADDITIONAL ACCUMULATION UP TO 4 INCHES THROUGH THE MORNING. * IMPACTS...HIGHER ELEVATION ROADS INCLUDING SECONDARY AND FOREST ROADS MAY BECOME TREACHEROUS OR IMPASSABLE DUE TO HEAVY SNOW. VISIBILITY WILL BE LIMITED IN HEAVIER SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ORZ011-251800- /O.EXT.KPQR.WW.Y.0021.000000T0000Z-161125T1800Z/ NORTHERN OREGON CASCADES- 331 AM PST FRI NOV 25 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE NORTH OREGON CASCADES... THE WINTER WEATHER ADVISORY FOR SNOW IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. * TIMING...SNOW CONTINUING THIS MORNING THEN DECREASING IN THE AFTERNOON. * SNOW LEVELS...AROUND 4500 FEET. * SNOW ACCUMULATION...ADDITIONAL ACCUMULATION UP TO 5 INCHES THROUGH THE MORNING ABOVE 4500 FEET. * IMPACTS...HOLIDAY TRAVELERS WILL ENCOUNTER SNOWY ROADS AND LIMITED VISIBILITY WHILE DRIVING. ROADS WILL BE SLICK OVERNIGHT AS MELTED SNOW REFREEZES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
001 WWUS46 KPQR 251657 WSWPQR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 857 AM PST FRI NOV 25 2016 WAZ019-251800- /O.CAN.KPQR.WS.W.0002.000000T0000Z-161125T1800Z/ SOUTH WASHINGTON CASCADES- 857 AM PST FRI NOV 25 2016 ...WINTER STORM WARNING FOR THE SOUTH WASHINGTON CASCADES IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE WINTER STORM WARNING FOR SNOW. LIGHT SNOW IS STILL EXPECTED TODAY ABOVE 4000 FEET...WITH ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES. $$ ORZ011-251800- /O.CAN.KPQR.WW.Y.0021.000000T0000Z-161125T1800Z/ NORTHERN OREGON CASCADES- 857 AM PST FRI NOV 25 2016 ...WINTER WEATHER ADVISORY FOR THE NORTH OREGON CASCADES IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE WINTER WEATHER ADVISORY FOR SNOW. SNOW IS STILL EXPECTED TODAY ABOVE 4500 FEET...WITH ADDITIONAL ACCUMULATIONS OF 1 TO 4 INCHES. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this winter storm warning went out at Nov 23, 10:45 AM PST, 2 hours 52 minutes earlier.
Area forecast discussion, Nov 23, 10:45 AM PST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Portland Oregon
1045 AM PST Wed Nov 23 2016
.SYNOPSIS...An active weather pattern will bring periods of windy
conditions along the coast, valley rain and mountain snow for the
next several days. Snow, heavy at times is expected in the Cascades
over the holiday weekend. A frontal system will drop heavy rain
along the coast and in the coast range Thanksgiving day and evening.
&&
.SHORT TERM...Today through Friday...Snow fell in the Cascades
overnight with about 3 to 7 inches reported across the Cascades
passes, with the heaviest accumulations in Santiam and Willamette
Passes. Camera imagery this morning shows temperatures hovering right
around 30F at Santiam and Willamette Passes with snow covered roads.
The pass across highway 26 through Government Camp shows snow covered
roads above 4000 ft with slushy roads around 3500 feet. Snow will
taper off this afternoon and mostly end by evening.
Very cold air aloft (-30c at 500 mb) is accompanying the upper level
trough today as it transits the region. This could be enough to
trigger an isolated thunderstorm or two if we get a few sunbreaks to
destabilize the atmosphere.
The next system will approach the coast this evening. A warm front
will move into the northern coastal region around midnight. NWP
models pushes it up against the coast range, but doesn't make much
eastward progress through Thursday morning. The triple point slides
down the coast reaching Long Beach WA by mid day Thursday then the
front stalls. The baroclinic zone remains over the coast range for
12 to 18 hours, then shifts a bit north Thursday evening before the
next stronger wave moves over the coast range Thursday night. The
front finally shifts south by Friday morning. Expect about 4 to 8
inches of rain with this front in the Coast Range and Willapa Hills
through Thursday night. This rainfall could produce some minor
flooding on the coastal rivers and some Willamette tributaries
draining the coast range. We have issued a flood watch to highlight
this situation.
Snow levels will rise to 4500 feet Thursday as the next system moves
in with some warm advection from the south. There could be some cold
air trapped on the east side...especially in the north along the
mountains surrounding the Upper Hood River Valley and in the South
Washington Cascades to keep the snow levels around 3500 feet as the
overrunning moisture moves in. The best chance for significant snow
accumulations in the next 24 hours will be in the south Washington
Cascades. Some accumulations are also expected in the north Oregon
Cascades, but will likely to be in the advisory amounts. Additional
snow is expected later in the weekend throughout the Cascades with 1
to 2 feet of snow expected by Saturday night.
Winds will increase along the coast this evening with the headlands
and beaches expected to have winds around 60 mph. Coastal
communities likely to see winds around 50 mph. The stronger frontal
wave moves in Thursday afternoon through Thursday evening with high
winds more likely for the entire coast.
By Friday all the models are showing less shower activity over much
of the forecast area but still likely in the south. tw
.LONG TERM...No Changes. Previous discussion follows...(Friday night
through Tuesday)...The active weather pattern will persist through
the end of the forecast period as a series of storm systems moves
across the Pac NW. Models continue to show an upper level trough
dropping south out of the Gulf of Alaska Friday night and moving
inland Saturday which will keep unsettled weather over the forecast
area. Another trough looks to move across the area Saturday
night/Sunday, maintaining a showery pattern. It will also bring snow
levels down to around 2,500 to 3,000 ft late Saturday through
Sunday. With convective mixing with showers, could see some snow
bursts as low as around 2,000 ft but do not expect any lasting
accumulations that low. Showers will likely continue into early next
week under cool nw flow aloft but snow levels will bounce back up to
3,000 to 4,000 ft through the rest of the forecast period. Bowen
&&
.AVIATION...Primarily VFR conditions with occasional drops to MVFR
Cigs with showers across the area. Cigs should remain primarily
VFR through this afternoon. Southerly winds start to ramp up along
the Coast this afternoon with windy conditions expected along the
coast tonight, with gusts up to 40 mph. Inland will become breezy
late tonight as well, with gusts generally up to 35 mph out of the
south. Cigs along the Coast should lower to MVFR late tonight and
hold around 2500 ft through at least early Thursday morning.
Inland should remain primarily VFR overnight, though cigs should
lower to around 3500 ft after midnight. Moderate rain may also
reduce visibility to MVFR occasionally at terminals as well
overnight through Thursday morning.
KPDX AND APPROACHES...Predominantly VFR conditions through today.
Cigs should lower to around 3500 ft after midnight tonight with
moderate rain occasionally lowering Vis to MVFR Thursday morning.
Winds out of the south increasing overnight with gusts to 30 kt
Thursday morning. -McCoy
&&
.MARINE...No changes. Previous discussion follows...Shower and a
slight chance of thunderstorms today. The next strong cold front
moves across the waters from the NW tonight into early Thu.
Southerly winds will start to pick up later Wed afternoon ahead of
the front. Expect widespread gales across the waters with this
system by Wed evening. Seas increase further with the front,
reaching around 20 to 22 feet overnight tonight into Thu morning.
It appears wave energy reaching the coastline will be under high
surf advisory criteria for the upcoming large seas later tonight
and Thu.
Winds drop off from north to south behind the front Thursday
morning for a few hours until the next system approaches later
Thu. A surface low will form along the previous cold front and
lift it back northward as a warm front. Guidance still indicating
potential for storm force winds to develop so will continue with
the Storm Watch for Thu afternoon and evening. Current fcst is
for southerly winds 35 to 45 kt with gusts 50 to 55 kt. This
system will likely push seas toward the mid 20s Thu night.
Will see winds and seas start coming down on Friday as broad
troughing remains over the waters. Additional weaker fronts move
across the waters over the weekend, and seas may stay up around
10 to 15 ft. /mh
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from Thursday afternoon through Thursday
evening for Central Oregon Coast-North Oregon Coast.
High Wind Warning from 1 AM to 10 AM PST Thursday for Central
Oregon Coast-North Oregon Coast.
WA...High Wind Watch from Thursday afternoon through Thursday
evening for South Washington Coast.
Winter Storm Watch from late tonight through late Thursday
night for South Washington Cascades.
PZ...Storm Watch from Thursday morning through Thursday evening for
Coastal Waters from Cape Shoalwater WA to Florence OR out
60 nm.
Gale Warning from 4 PM this afternoon to 10 AM PST Thursday for
Coastal Waters from Cape Shoalwater WA to Florence OR out
60 nm.
Small Craft Advisory for hazardous seas until 4 PM PST this
afternoon for Coastal Waters from Cape Shoalwater WA to
Florence OR out 60 nm.
Small Craft Advisory for Rough Columbia River Bar until 10 AM
PST Thursday.
&&
Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortland
This discussion is for Northwest Oregon and Southwest Washington
from the Cascade crest to 60 nautical miles offshore. The area is
commonly referred to as the forecast area.The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 10:13 AM PST | Flood Watch | PQR | 60 hr |
Nearby
Winter Storm Warnings in Washington, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.